Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

July 19, 2020Bartow County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 19, 2020, 6:55 PM EDT for Bartow County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2020, 6:55 PM EDT (22:55 UTC)
Expired
Jul 19, 2020, 7:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:59 PM EDTTSTM WND DMGKingston, GAA FEW TREES DOWN AROUND THE CITY OF KINGSTON, INCLUDING ONE ON A CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS82 KFFC 192255
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sun Jul 19 2020
 
GAZ019-020-192330-
Bartow GA-Floyd GA-
655 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 730 PM EDT...

At 655 PM EDT...a strong thunderstorm was over Kingston, or 9 miles
northwest of Cartersville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Euharlee, Kingston and Cassville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3435 8495 3425 8484 3410 8500 3414 8513
      3427 8515
TIME...MOT...LOC 2255Z 050DEG 1KT 3423 8496 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:41 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 19, 3:41 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
341 PM EDT Sun Jul 19 2020

.SHORT TERM /Tonight through Monday Night/...
Scattered showers and thunderstorms popping up across the state
mainly across N GA and they should continue through the evening
hours. These storms so far have not reached severe criteria yet
but there are a few strong ones. Mainly seeing brief periods of of
heavy rain, gust to 30kt, and lightning.

Weak surface and Mid and upper level ridge remains in place
through the short term and should help to keep these storms from
getting to strong. The Mid to upper level ridging is centered
mainly across N GA right over the deeper lower level moisture that
contiues to move in from the NE. Warm temps aloft are also
helping to limit available energy for storms. This should
continue through the short term so will pretty much see a repeat
of this Monday afternoon/evening.

Daytime high temps remain mainly in the 90s to mear 100 with 80s
in the the NE GA mountains. Low temps will continue in the 70s.

01

.LONG TERM /Tuesday through Sunday/...
As the long term picks up on Tuesday, high pressure and weak zonal
flow will remain in place for most of the forecast period. High
pressure aloft will keep us in a hot an humid pattern fueling
afternoon thunderstorms. Wednesday and Thursday will see an increase
in deep layer moisture with an increased chance for thunderstorms
across northern Georgia ahead of frontal boundary. That being said,
the heat will provide enough instability each day for the occasional
pulse convective storm to become strong to severe with damaging
winds being the primary threat.

There is some disagreement as to whether or not the boundary in
Northern Georgia stalls and brings more widespread categorical pops
to the area or slides off to the east as the parent low exits
through northern new england. Regardless, the chance for widespread
showers and thunderstorms across northern Georgia will increase as
next weekend approaches.

The heat is going to be the big story for the week. Temperatures
will run 3 to 4 degrees above normal for the week. Highs will remain
in the low to mid 90s. Heat indices could be as high as 105 in
central Georgia by Tuesday of next week, while widespread low 100's
are likely. The afore mentioned boundary should take some of the
edge off the heat indices as things dry out a little bit but the
heat will remain.

Vaughn

&&

.AVIATION...
18Z Update...
SHRA/TSRA popping up across the area and should see TAF sites
affected over the next few hours. Should see these showers
continue through the evening hours before diminishing after
sunset. Will see another round Monday afternoon. Ceilings should
be mainly VFR except in and around SHRA/TSRA where you will see
MVFR ceilings this afternoon and Monday afternoon. Winds will stay
mainly westerly at 10kt or less. Will see some VRB gust in the
20-30kt range in and around convective activity.

//ATL Confidence...18Z Update...
Confidence high on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  98  74  96 /  10  30  20  40
Atlanta         75  95  75  93 /  20  40  20  40
Blairsville     68  88  68  86 /  30  50  30  50
Cartersville    73  95  73  94 /  30  40  20  40
Columbus        75  98  75  97 /  10  30  20  40
Gainesville     73  94  73  92 /  20  40  20  40
Macon           73  99  74  96 /  10  30  20  30
Rome            73  96  73  95 /  30  40  20  40
Peachtree City  72  96  73  95 /  10  30  20  40
Vidalia         74  98  74  98 /  10  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Jul 19, 6:37 PM EDT, 18 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
637 PM EDT Sun Jul 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
637 PM EDT Sun Jul 19 2020

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Isolated thunderstorms will gradaually end after sunset this
evening. Brief gusty winds to 30 mph, locally heavy rain and cloud
to ground lightning will be the primary threats with any storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

For Monday, scattered thunderstorms are expected across the area
during the afternoon and evening hours. A few strong storms are
possible with strong, gusty winds, frequent lightning, small hail
and locally heavy rainfall.

For Tuesday through Friday, Scattered to numerous thunderstorms are
expected across the area. A few storms may be strong to severe with
damaging winds, frequent lightning, hail and locally heavy rainfall.

Heat index values of 100 to 105 degrees can be expected over much of
the area outside of the mountains through Friday.

In the hours before

Special weather statement, Jul 19, 6:41 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Sun Jul 19 2020

GAZ022-033-192300-
North Fulton GA-Forsyth GA-
641 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
FORSYTH COUNTIES UNTIL 700 PM EDT...

At 641 PM EDT...a strong thunderstorm was over Alpharetta, or 10
miles southwest of Cumming. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Roswell, Alpharetta and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3417 8420 3403 8419 3399 8430 3410 8435
      3419 8429 3419 8428
TIME...MOT...LOC 2241Z 086DEG 4KT 3410 8428

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 19, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sun Jul 19 2020

GAZ019-020-192330-
Bartow GA-Floyd GA-
655 PM EDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 730 PM EDT...

At 655 PM EDT...a strong thunderstorm was over Kingston, or 9 miles
northwest of Cartersville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Euharlee, Kingston and Cassville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3435 8495 3425 8484 3410 8500 3414 8513
      3427 8515
TIME...MOT...LOC 2255Z 050DEG 1KT 3423 8496

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:00 PM EDTSpecial Weather StatementFFCJasper, Putnam30 min
Jul 19, 6:41 PM EDTSpecial Weather StatementFFCForsyth19 min
Jul 19, 7:30 PM EDTSpecial Weather StatementFFCBanks30 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.